MAUDE Adverse Event Report: QUEST MEDICAL, INC. MYOCARDIAL PROTECTION SYSTEM DELIVERY SET; CPBP HEAT EXCHANGER

QUEST MEDICAL, INC. MYOCARDIAL PROTECTION SYSTEM DELIVERY SET; CPBP HEAT EXCHANGER
Model Number 5001102
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was evaluated.There are no other devices of the same lot remaining in inventory for evaluation.The complaint sample was filled with water and manually pressurized to identify any leaks.A small, pinhole leak was observed on the crystalloid side of the device near the blood outlet.The cause of the pinhole is most likely due to warn buffer edge material used during the manufacturing process.The device history records for that lot was reviewed and the inspection report showed that no devices were found rejected and no specific manufacturing yield issues were reported similar to this complaint condition.
 
Event or Problem Description
The international ((b)(4)) distributor reported an issue encountered by one of their customers while using the mps delivery set.The report stated the procedure was a rethoractomy after avr (aortic valve replacement), and that during the procedure a leak from the blood outlet side of the pump cassette was observed.The report stated that the hospital had to obtain another delivery set from another facility to use for the procedure.The report stated the procedure was successfully completed with no patient complications reported.The device was returned to the manufacturer for evaluation.

Brand Name
MYOCARDIAL PROTECTION SYSTEM DELIVERY SET
Common Device Name
CPBP HEAT EXCHANGER
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6100886
Report Number1649914-2016-00057
Device Sequence Number838953
Product Code DTR
UDI-Device Identifier00634624501126
UDI-Public00634624501126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/14/2019
Device Model Number5001102
Device Lot Number0510496M05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2016
Initial Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;